MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO. KG PROSA SHUNTSYSTEM; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO. KG PROSA SHUNTSYSTEM; HYDROCEPHALUS MANAGEMENT
Model Number FX992T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/07/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual inspection: it was bloody residues and build-up of tissue were observed through the visual inspection.No significant deformations or damage were detected.Permeability test: a permeability test has shown that the prosa® shuntsystem is permeable.Adjustment test: the prosa® shuntsystem was tested and is adjustable to all specified pressures.Braking force and brake function test: the brake functionality test has shown that the brake function is fully operational and the braking force is within the given tolerances.Computer controlled test: to investigate the claim of over/under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The prosa® valve and the progav® 2.0 were operating within acceptable tolerances.Results: first we performed a visual inspection of the prosa® shuntsystem.No significant deformations or damage of the valves were detected during the visual inspection.Next we tested the permeability, adjustability, and opening pressure of the valves, as well as the brake functionality and brake force.The prosa® shuntsystem operates as expected and met all specifications.Finally, we have dismantled the valves.Inside the progav 2.0 valve we have found a slight build-up of substances (likely protein).There were no visible deposits observed inside the prosa valve.Based on our investigation, we are unable to substantiate the claim of over-drainage.At the time of our investigation, the opening pressure of both vales were within the specified tolerances.However, it is possible that the deposits observed inside the valve could have caused the malfunction in the past.As described in our literature, the problem encountered is one of the known, inevitable risks of hc-therapy by shunt implants.We can exclude a defect at the time of release.The valve met all specifications of the final inspection when released from christoph miethke (b)(4).
 
Event or Problem Description
It was reported that there was a problem with a prosa shuntsystem.The reporter suspected an overdrainage.Patient information: age: (b)(6) years.Weight: (b)(6) kg.Hight: 168 cm.Gender: unknown.No further information available.

Brand Name
PROSA SHUNTSYSTEM
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO. KG
ulanenweg 2
potsdam, 14460
GM  14460
MDR Report Key10747870
Report Number3004721439-2020-00219
Device Sequence Number3312551
Product Code JXG
UDI-Device Identifier04041906138431
UDI-Public04041906138431
Combination Product (Y/N)Y
Initial Reporter CountryGM
PMA/510(K) Number
K161853
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Expiration Date06/30/2021
Device Model NumberFX992T
Device Catalogue NumberFX992T
Device Lot Number20031638
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2020
Initial Report FDA Received Date10/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age28 YR
Patient Weight70